Missouri, 2005Damaging Wind in Missouri, August 14, 2005
August 14, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 14, 6:04 AM CST, 6 hours 46 minutes earlier.
Area forecast discussion, Aug 14, 6:04 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT SUN AUG 14 2005
.DISCUSSION...
ONCE AGAIN MAIN FORECAST CONCERN WILL DEAL WITH PRECIP CHANCES AND
AMOUNTS...ALONG WITH TEMPERATURES.
HARD TO EXACTLY DETERMINE WHERE THE SURFACE BOUNDARY IS EARLY THIS
MORNING WITH ALL OF THE CONVECTION WHICH HAS OCCURRED TONIGHT. BEST
GUESS IS ALONG A LINE ROUGHLY FROM PARSONS KANSAS...TO OSAGE
BEACH...TO JUST NORTH OF THE ST. LOUIS METRO AREA. THE 850 MB FRONT
LOOKS TO BE DISPLACED TO THE NORTH OF THE SURFACE BOUNDARY BY ABOUT
50 TO 100 MILES. UPPER FLOW REMAINS FROM THE SOUTHWEST WITH SUBTLE
UPPER WAVES MOVING TOWARD THE FORECAST AREA. ANOTHER BATCH OF
SHOWERS WITH EMBEDDED THUNDER STRETCHED FROM SOUTHEAST KANSAS INTO
EASTERN OKLAHOMA. THIS ACTIVITY WAS FOUND ALONG THE AXIS OF A 30 KT
JET AT 850MB.
TEMPERATURES WILL BE TRICKY TODAY AS THE MODELS SHOW THE SURFACE
BOUNDARY PUSHING FURTHER SOUTH INTO THE FORECAST AREA. MUCH OF THE
AREA WILL HAVE EXTENSIVE PRECIPITATION AND CLOUD COVER. HOWEVER...IF
SOME SUN CAN PEEK OUT OF THE CLOUDS ACROSS SOUTH-CENTRAL MISSOURI
THAT AREA COULD WARM TO NEAR 90 DEGREES. A TIGHT TEMPERATURE
GRADIENT WILL SET UP ACROSS THE FORECAST AREA...WITH HIGHS POSSIBLY
ONLY REACHING THE MIDDLE 70S ACROSS OUR NORTHWESTERN COUNTIES.
BOTH THE GFS AND NAM SHOW GOOD MOISTURE TRANSPORT INTO THE BOUNDARY
FROM THE SOUTHWEST TODAY. IN ADDITION...UPPER JET TO THE NORTH MAY
STILL BRING SOME ENHANCEMENT TO LIFTING DUE TO ENTRANCE REGION
EFFECTS. GOING WITH 70 TO 80 PERCENT POPS GENERALLY ALONG AND NORTH
OF THE I-44 CORRIDOR TODAY...TRENDING DOWN TO 50 POPS ACROSS FAR
SOUTH-CENTRAL MISSOURI. IF THE WARMER TEMPERATURES DEVELOP ACROSS
SOUTH-CENTRAL MISSOURI THIS AFTERNOON...MLCAPES WOULD APPROACH 2000
J/KG. THIS WOULD BRING AN ISOLATED THREAT OF SOME STRONG WIND GUSTS
WITH ANY STORMS THAT DEVELOP.
AGAIN GOING WITH LIKELY POPS EVERYWHERE TONIGHT WITH 850MB BOUNDARY
NEARLY STATIONARY ACROSS THE FORECAST AREA...AND SOUTHWEST MOIST
FLOW CONTINUING TO CONVERGE INTO THIS FEATURE. ON MONDAY...MUCH OF
THE SAME CONDITIONS WILL EXIST AS THE 850MB FRONT IS NOT GOING
ANYWHERE FAST. DID ADD LOCALLY HEAVY RAIN WORDING TO THE ZONES
THROUGH MONDAY...AS PW VALUES ALONG THE BOUNDARY WILL BE AROUND 2
INCHES. WILL HIGHLIGHT THE POSSIBILITY OF MINOR FLOODING TODAY IN
THE HWO ACROSS LOCATIONS WHICH RECEIVED THE HEAVIER RAINFALL ON
SATURDAY(MAINLY FAR WEST AND NORTH). SINCE IT HAS BEEN SO DRY NOT
EXPECTING WIDESPREAD SIGNIFICANT FLOODING. HOWEVER THIS WILL NEED
CONTINUED MONITORING BY LATER SHIFTS.
DID LOWER HIGH TEMPERATURES FURTHER FOR MONDAY AND TUESDAY...DUE TO
THE EXPECTED CLOUD COVER DURING THE FIRST PART OF THE WEEK. THE GFS
STILL HINTS AT THE 850MB BOUNDARY LINGERING ON TUESDAY...SO KEPT 40
POPS AREAWIDE FOR NOW.
NO SIGNIFICANT CHANGES MADE TO THE REMAINDER OF THE EXTENDED
PERIOD.
SAW
.AVIATION...
FOR THE 12Z TAFS...
BAND OF SHOWERS EXTENDING ALONG INTERSTATE 44 CORRIDOR THIS MORNING
HAS PROMPTED TEMPO TO PREDOMINANT RAIN AT JOPLIN AND SPRINGFIELD TAF
SITES. WILL CARRY VICINITY SHOWERS THROUGH THE AFTERNOON WITH MVRF
CEILINGS AS PRECIP ASSOCIATED WITH SHORTWAVE OVER SOUTHERN OK RIDES
NORTHEAST ALONG THE FRONT.
STRATUS DECK OVER WEST CENTRAL/CENTRAL MO WILL LIKELY WORK ITS WAY
SOUTH AS FRONT SAGS INTO SOUTHERN MISSOURI. SO WILL CARRY IFR
CEILINGS WITH LIGHT RAIN FROM THIS EVENING THROUGH THE NIGHT.
TERRY
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 14, 12:11 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT SUN AUG 14 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
111 PM CDT SUN AUG 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS LIKELY REGION WIDE...WITH MARGINALLY SEVERE STORMS
POSSIBLE.
AREAS AFFECTED AND TIMING:
STORMS PRODUCING WINDS TO 60 MPH ARE POSSIBLE SOUTH OF A BRANSON
TO AVA TO EMINENCE LINE INTO THE EARLY EVENING.
DISCUSSION:
THE REMNAINTS OF A CLUSTER OF THUNDERSTORMS THAT DEVELOPED OVER
OKLAHOMA WILL CONTINUE TO MOVE NORTHEAST INTO SOUTHERN MISSOURI
THIS AFTERNOON. THE ATMOSPHERE OVER SOUTH CENTRAL MISSOURI REMAINS
UNSTABLE...ALLOWING A FEW OF THE STORMS TO PRODUCE WINDS TO 60
MPH.
ADDITIONAL THUNDERSTORMS OVERNIGHT ARE LIKELY TO PRODUCE MODERATE
TO HEAVY RAINFALL. DUE TO THE DRYNESS OF THE GROUND...FLOODING IS
NOT EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A NEARLY STATIONARY FRONTAL BOUNDARY WILL EXTEND ALONG INTERSTATE
44...LEADING TO CONTINUED THUNDERSTORM DEVELOPMENT INTO TUESDAY.
THE RISK FOR SEVERE STORMS IS LOW...HOWEVER...MODERATE TO HEAVY
RAINFALL IS POSSIBLE. DUE TO THE ANTICIPATED REPEAT STORM ACTIVITY
OVER THE SAME AREA...THERE IS A CHANCE THAT SOME LOCALIZED FLOODING
MAY DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...THOUGH
SPOTTERS ARE URGED TO REPORT ANY WIND DAMAGE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
RUNNELS
In the hours before
Local storm report, Aug 14, 7:51 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0851 AM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 5 E ANDERSON 36.65N 94.34W
08/13/2005 MCDONALD MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES ACROSS
EASTERN SECTIONS OF THE COUNTY.
CRAMERSpecial weather statement, Aug 14, 10:14 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 AM CDT SUN AUG 14 2005
MOZ103-104-141745-
STONE-TANEY-
1114 AM CDT SUN AUG 14 2005
...SIGNIFICANT WEATHER ADVISORY FOR STONE AND TANEY COUNTIES UNTIL
1245 PM CDT...
AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS CONTAINING WIND GUSTS UP TO 50 MPH ALONG A
LINE EXTENDING FROM CASSVILLE TO BERRYVILLE TO 24 MILES SOUTH OF
GREEN FOREST...AND MOVING NORTHEAST AT 35 MPH.
THE LINE OF STORMS WILL MOVE ACROSS TABLE ROCK LAKE AND LAKE
TANEYCOMO BETWEEN 1130 AM AND 1230 PM. IF YOU ARE IN THE PATH OF
THESE STORMS...SEEK SAFE HARBOR IMMEDIATELY.
WIND GUSTS AROUND 50 MPH WILL RAPIDLY GENERATE VERY ROUGH CONDITIONS
ON THE LAKES.
BROWNING
Special weather statement, Aug 14, 11:58 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT SUN AUG 14 2005
MOZ105-141900-
OZARK-
1258 PM CDT SUN AUG 14 2005
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 200 PM CDT...
AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
AVA TO 10 MILES SOUTHWEST OF GAINESVILLE TO 14 MILES SOUTH OF BULL
SHOALS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF AVA TO 12
MILES NORTH OF BULL SHOALS TO 14 MILES SOUTH OF BULL SHOALS...AND
MOVING NORTHEAST AT 30 MPH.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. BOATERS ON BULL SHOALS LAKE SHOULD SEEK SAFE
HARBOR UNTIL THE STORMS PASS.
WINDS AROUND 50 MPH WERE REPORTED ACROSS SOUTHERN TANEY COUNTY AS
THESE STORMS PASSED.
BROWNING
Local storm report, Aug 14, 12:08 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 4 NE PROTEM 36.57N 92.80W
08/14/2005 TANEY MO PUBLIC
THUNDERSTORM WINDS DOWNED SEVERAL TREE LIMBS.
CRAMERLocal storm report, Aug 14, 12:35 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 2 N ROCKBRIDGE 36.81N 92.42W
08/14/2005 OZARK MO PUBLIC
TREE DOWN BLOCKING HIGHWAY N.
CRAMERLocal storm report, Aug 14, 12:47 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 18 SE AVA 36.77N 92.42W
08/14/2005 DOUGLAS MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES
ACROSS SOUTHERN SECTIONS OF RURAL DOUGLAS COUNTY.
CRAMERThunderstorm Wind, Douglas
- When
- August 14, 12:50 PM CST
- Where
- Douglas County, 4 mi SE of Vanzant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.933, -92.267
Straight line winds downed trees in eastern sections of Douglas County as a line of thunderstorms passed through.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 14, 20051 death · $10,000 · 1 event
- Rip Current in New York, August 14, 20051 death · 1 event
- Flash Flooding and Hail in Massachusetts, August 14, 2005$260,000 · 1 in hail · 25 events
- Lightning Strike in Pennsylvania, August 14, 2005$500,000 · 1 event
- Flash Flooding in Texas, August 14 to 16, 2005$165,000 · 24 events
- Lightning Strike in North Carolina, August 14, 20057 injured · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$135,000 · 1 event
- Damaging Wind in Arizona, August 14, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$75,000 · 1 event
- Flash Flooding and Flood in Oklahoma, August 14 to 20, 2005$35,000 · 11 events
- Damaging Winds in Illinois, August 14, 2005$44,000 · 52 kt wind · 4 events
- Lightning Strike in Pennsylvania, August 14, 20054 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470085.